Can you take Paracetamol and Ibuprofen together?

Can you take Paracetamol and Ibuprofen together?

Painkillers such as paracetamol and ibuprofen could do “more harm than good”, says new guidance from The National Institute for Health and Care Excellence (NICE). Paracetamol and Ibuprofen are painkillers that are commonly used for chronic primary pain, but NICE’s new advice says there is “little or no evidence” that these drugs make a difference for chronic primary pain and GPs should not prescribe them for this. However, both can still be used to treat a number of minor health concerns.

Ibuprofen can be used for a range of aches and pains, including:

  • Period pain
  • Toothache
  • Back pain
  • Teaches
  • Minor injuries

Ibuprofen is also used to treat inflammation, making it an appropriate drug to use for arthritis or strains and sprains.

READ MORE- Shock as ‘painkillers do more harm than good’ says medical watchdog

The tablets also treat high temperatures associated with a fever.

Ibuprofen is available as tablets, capsules, syrup, gel, mousse and spray.

Some products such as Nurofen’s Cold and Flu combine ibuprofen with other painkillers.

Check the NHS website or ring your doctor before you use Ibuprofen for the first time, as people with some intolerances or allergies are unable to take the drug.

Paracetamol uses

Paracetamol is another common pain killer used to treat aches and pain.

Just like ibuprofen, it can be used to reduce a high temperature as well as a number of aches and pains.

However, paracetamol does not have anti-inflammatory effects.

Paracetamol is an ingredient in a wide range of cold and flu remedies, and is often combined with other painkillers and anti-sickness medicines in products.

Check the NHS website or ring your doctor before you use Paracetamol for the first time, as people with some intolerances or allergies are unable to take the drug.

DON’T MISS…

Ibuprofen kicks in more quickly than paracetamol, taking just 20 to 30 minutes to work if taken in the mouth compared to an hour with paracetamol.

You can take less Ibuprofen at a time, though, with the usual dose for adults is one or two 200mg tablets 3 times a day.

Paracetamol can be taken in one or two 500mg tablets at a time.

Ibuprofen is called by different brand names, including Nurofen, Brufen and Calprofen (syrup). Ibuprofen gel can be called Fenbid, Ibugel and Ibuleve.

Brand names for Paracetamol include Disprol, Hedex, Medinol and Panadol.

Can you take paracetamol and ibuprofen together?

Yes, if you are over 16 you can take paracetamol and ibuprofen together.

The NHS website states that you can do this either at the same time or spaced apart.

While you can take paracetamol on an empty stomach, ibuprofen should be taken with food or on a full stomach.

Check the instructions on the leaflets on how to take each of the medicine and make sure you don’t take too much.

Consult a pharmacist, GP, or ring NHS 111 for more advice.

Source: Read Full Article